Medical Questions > Womens Health > Birth Control Forum

Clindamycin and birth control pills

Last week, I was on Clindamycin (150 mg) for the entire week, and maybe a few days before that (because I was kind of lazy with taking them) because I had an infected tooth. Before I left the dentist office, I had him call the pharmacy and ask if Clindamycin had an effect on birth control, since it's an antibiotic. Anyway, more or less, he said that there is nothing that says it does in their files/books, etc. I'm still not an idiot (well... I am if you read on), so I know that it could still reduce the effectiveness of birth control. Anyway, my boyfriend and I got caught in the moment yesterday (*hits head on desk*) and had sex without a condom. The bad news is, I've been off of antibiotics for, like, three or four days. The good news is, he never actually finishes inside of me, so we have a SLIGHTLY smaller chance of not being pregnant.


Does anyone know anything about Clindamycin?
Did you find this post helpful?
|

User Profile
replied May 21st, 2008
Extremely eHealthy
Moved to the birth control forum so you can get more answers Smile
|
Did you find this post helpful?

User Profile
replied May 21st, 2008
Especially eHealthy
Honestly, not all antibiotics interact. So if your pharmacist couldn't find an interaciton, there probably isn't one.

I really just wouldn't worry about it, especially since he didn't ejaculate inside you. But that's just me. You were taking the pills the whole time, right?
|
Did you find this post helpful?

replied May 21st, 2008
Yes. I am a "perfect" pill user and take the pills around the same exact time (5 minute, at most, difference) every night.

I'm just nervous. I would take Plan B, but I don't think my body can handle it.
Plus, I don't have the money laying around.
|
Did you find this post helpful?

User Profile
replied May 22nd, 2008
Especially eHealthy
If it were me, I just wouldn't worry about it.

I looked around online, and couldn't find any sign of an interaction with birth control. (You can google clindamycin drug interactions and you'll find a ton of information) and it's true that not all antibiotics interact. Plus, you did the right thing and checked with the pharmacist.

So you're safe! As far as I'm concerned.
|
Did you find this post helpful?

replied May 22nd, 2008
Experienced User
I don't know of an antibiotic that does not run a chance of making your antibiotic less effective. I work in a pharmacy and we have to warn that on any antibiotic or bc we fill. No it doesn't always happen but it can that's why we have to warn it.

In your case your fine. You are done with the antibiotic so it's out of your system. My boss says to be safe give it 24hours after your last dose. So no worries your fine!! Smile Good for you for trying to be so safe!!
|
Did you find this post helpful?

replied May 23rd, 2008
pill after one week
can anyone tell me about the pill of avoide pregnecy we had sex befor a week.


plz reply.
|
Did you find this post helpful?

replied March 3rd, 2010
Clindamycin
this is to the person that works in a pharmacy, I am about to start using the pill but i also use a lotions called Dalacin T, which is/contains clindamycin and i dont know if this will effect the pill, its just a lotions so i thought probly not but still its an antibiotic so I'm not sure...
|
Did you find this post helpful?

replied August 11th, 2010
call your doctor
don't listen to these people. call your doctor. please.
|
Did you find this post helpful?

replied December 1st, 2011
I'm currently on aviane BC I'm also on clindamycin antibiotics my boyfriend and I have unprotected sex...ALOT. its stupid because he "finishes" In me... I've been pregnant on the patch before and had a misscarriage at eight weeks.
I feel pregnant,and I have symptoms. I also smoke weed at least 3-4times a week.

could I be pregnant again?
Can someone respond as soon as possible I'm 17 and I need some answers but I can't go to a Dr. Unless I'm positive that I'm pregnant again... how soon should I take a test? And what the chance I could be pregnant...?? Please help!
|
Did you find this post helpful?

replied September 8th, 2013
birth control effected by clindamycin
I've been taking clindamycin for ten days now... and I am on birth control.I always have my period the same time every month but this month it came a week early. And im thinking its because the sntibiotic is messing up my system. Does anyone have any thoughts on this?
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...